Hail, Pittsburg
- When
- March 27, 3:37 PM CST
- Where
- Pittsburg County, 6 mi NW of Scipio
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.117, -96.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 27, 11:50 AM CST, 3 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 1150 AM CST SAT MAR 27 2004 RADAR SHOWING ISOLATED SHOWERS AND A FEW THUNDERSTORMS ACROSS SOUTH CENTRAL OKLAHOMA AND NORTH CENTRAL TEXAS. A MORE SOLID AREA OF SHOWERS AND STORMS MOVING ACROSS WESTERN OKLAHOMA APPEARS TO BE WEAKENING SOMEWHAT. WILL LEAVE GOING POPS AS THEY ARE FOR THIS AFTERNOON WITH THE MAIN ACTION STILL EXPECTED TO BE LATE TONIGHT INTO SUNDAY MORNING IN OUR AREA. SEVERE WEATHER THREAT IS CERTAINLY HIGHER UPSTREAM OF OUR AREA. INSTABILITY WILL BE MORE MARGINAL IN OUR AREA...ESPECIALLY THE FURTHER EAST YOU GO. LONG LIVED SQUALL LINE APPEARS LIKELY WITH THE LINE LIKELY TO BE DECAYING SOMEWHAT AS IT MOVES ACROSS OUR AREA. THUS DAMAGING WINDS APPEAR TO BE THE MAIN THREAT IN OUR AREA...WITH THE HIGHEST RISK NORTHWEST OF INTERSTATE 44. THE HAIL THREAT DOES NOT APPEAR TOO GREAT THIS FAR EAST. ACTIVITY IS LIKELY TO LINGER INTO SUNDAY MORNING IN NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AS PER CURRENT FORECAST. LOWERED TEMPERATURES THIS AFTERNOON ABOUT A CATEGORY GIVEN THE EXTENSIVE CLOUD COVER. UPDATE COMING SHORTLY. FORECAST ID = 05 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE. PLATE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CST SAT MAR 27 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORMS LIKELY TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EARLY EVENING ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS PLENTIFUL MOISTURE COMBINES WITH INCREASING INFLUENCES OF AN APPROACHING STORM SYSTEM. THUNDERSTORM CHANCES WILL INCREASE LATE THIS EVENING AND OVERNIGHT AHEAD OF THE STORM SYSTEM AS A COLD FRONT MOVES INTO THE AREA. THE THREAT FOR SEVERE WEATHER THIS AFTERNOON AND EARLY EVENING WILL BE MINIMAL BUT SEVERE WEATHER CHANCES WILL INCREASE CONSIDERABLY LATER THIS EVENING AND OVERNIGHT. THE HIGHEST RISK OF SEVERE WEATHER OVERNIGHT WILL BE TO THE NORTHWEST OF INTERSTATE 44 WITH DAMAGING WINDS BEING THE MAIN SEVERE WEATHER THREAT. ISOLATED LARGE HAIL MAY ALSO OCCUR...MAINLY IN OSAGE AND PAWNEE COUNTIES. TECHNICAL DISCUSSION...SYNOPTIC FORCING WILL INCREASE THROUGHOUT THE OUTLOOK PERIOD WITH LIMITED INSTABILITY KEEPING THUNDERSTORMS WHICH DEVELOP DURING THE AFTERNOON AND EARLY EVENING BELOW SEVERE LIMITS. CONVECTION WILL INTENSIFY ALONG AN APPROACHING COLD FRONT SLATED TO ENTER NORTHEAST OKLAHOMA NEAR OR SHORTLY AFTER MIDNIGHT. THE EXPECTED ORIENTATION OF THE INSTABILITY AXIS LENDS A HIGH CONDITIONAL SEVERE WEATHER THREAT ACROSS THE NORTHWEST PART OF THE OUTLOOK AREA. CLOUD BEARING SHEAR VECTORS ALONG WITH EXPECTED MAGNITUDE OF STORM MOVEMENT SUGGEST DAMAGING WINDS TO BE THE PRIMARY THREAT...HOWEVER SPEED SHEAR WITHIN THE LOWEST LEVELS AND MAGNITUDE OF THE ELEVATED INSTABILITY SUGGEST EMBEDDED SUPERCELLS WILL ALSO BE CAPABLE OF POISING A HAIL THREAT IN OSAGE AND PAWNEE COUNTIES. INSTABILITIES WILL DROP OFF FURTHER TO THE EAST AND SOUTH SO THE EXPECTED SQUALL LINE WILL SHOW A WEAKENING TREND AS IT MOVES DEEPER INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE TONIGHT. THE FAST STORM MOTION MAY STILL ALLOW FOR A FEW SEVERE WIND GUSTS THOUGH DESPITE AN OVERALL LESSENING OF STORM INTENSITY. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TONIGHT...ESPECIALLY NORTHWEST OF INTERSTATE 44. EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO CLOSELY MONITOR THE LATEST WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM CHANCES WILL CONTINUE INTO SUNDAY AS THE UPPER STORM SYSTEM IS SLOW TO MOVE EAST OF THE AREA. THEREAFTER...THE WEATHER PATTERN WILL FAVOR SEASONABLE TEMPERATURES AND DRY CONDITIONS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389105.